On Semigroups of Orientation-preserving Transformations with Restricted Range

Vítor H. Fernandes, Preeyanuch Honyam, Teresa M. Quinteiro, Boorapa Singha

Research output: Contribution to journalArticlepeer-review

16 Citations (Scopus)


Let X n be a chain with n elements (n ∈ ℕ), and let 𝒪𝒫 n be the monoid of all orientation-preserving transformations of X n. In this article, for any nonempty subset Y of X n, we consider the subsemigroup 𝒪𝒫 n(Y) of 𝒪𝒫 n of all transformations with range contained in Y: We describe the largest regular subsemigroup of 𝒪𝒫 n(Y), which actually coincides with its subset of all regular elements. Also, we determine when two semigroups of the type 𝒪𝒫 n(Y) are isomorphic and calculate their ranks. Moreover, a parallel study is presented for the correspondent subsemigroups of the monoid 𝒪ℛ n of all either orientation-preserving or orientation-reversing transformations of X n.

Original languageEnglish
Pages (from-to)253-264
Number of pages12
JournalCommunications in Algebra
Issue number1
Publication statusPublished - 2 Jan 2016


  • Orientation-preserving
  • Orientation-reversing
  • Rank
  • Restricted range
  • Transformations


Dive into the research topics of 'On Semigroups of Orientation-preserving Transformations with Restricted Range'. Together they form a unique fingerprint.

Cite this